Conduction in the small gap between two spheres

Yuri Solomentsev, Darrell Velegol, John L. Anderson

Research output: Contribution to journalArticle

16 Scopus citations

Abstract

A solution to the conduction equation has been developed for two equal size, nonconducting spheres with the line between centers perpendicular to the applied field. The solution, valid when the gap between the spheres is small compared to their radius, is based on a matched asymptotic expansion. For the case when the conductivity is uniform everywhere (i.e., Laplace's equation), the solution agrees well with numerical results obtained from an infinite series solution in bispherical coordinates. An example with a nonuniform conductivity in the gap is presented to demonstrate how the method can be extended to more general conduction problems.

Original languageEnglish (US)
Pages (from-to)1209-1217
Number of pages9
JournalPhysics of Fluids
Volume9
Issue number5
DOIs
StatePublished - Jan 1 1997

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics

Cite this